MAUDE Adverse Event Report: MEDCOMP 2.6F X 50CM DUAL LUMEN PICC; VASCU-PICC

MEDCOMP 2.6F X 50CM DUAL LUMEN PICC; VASCU-PICC
Model Number MR17012601
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report mw5082412 was received from the fda.In investigation has been initiated.
 
Event or Problem Description
Rn unable to flush white lumen.Tpa unsuccessful to clear line.New picc placed and when old picc line discontinued there was a hole in the line.
 
Additional Manufacturer Narrative
The returned device was forwarded to the contract manufacturer for evaluation.There was no visible damage to the luers, extensions, clamps, or hub.The lumen was trimmed at the 15 cm mark.The lumen was ruptured between the 1cm and 2cm depth markings.Upon cross sectioning the lumen in this region, red foreign material with the appearance of blood was found to be fully obstructing the smaller (white) lumen in this region.No dimensional issues with the lumen were discovered on prepared cross sections in this region.The investigation conducted showed the device was manufactured according to established processes and specifications.It met all production and quality requirements.The rupture may have been caused by excessive pressure from forcibly flushing an occluded lumen.

Brand Name
2.6F X 50CM DUAL LUMEN PICC
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDCOMP
1499 delp drive
harleysville PA 19438
MDR Report Key8270103
Report Number2518902-2019-00012
Device Sequence Number2056441
Product Code LJS
UDI-Device Identifier00884908085693
UDI-Public884908085693
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K102966
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/10/2019
Report Date (Section F) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/17/2021
Device Model NumberMR17012601
Device Catalogue NumberMR17012601
Device Lot NumberMLGM710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/28/2018
Event Location Hospital
Date Report to Manufacturer12/28/2018
Initial Date Received by Manufacturer 12/28/2018
Supplement Date Received by Manufacturer12/28/2018
Initial Report FDA Received Date01/23/2019
Supplement Report FDA Received Date04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight3